| Catalog Number |
05P58-25 |
| Medical Device Problem Code |
False Positive Result (1227)
| Health Effect - Clinical Codes |
Abdominal Pain (1685); Nausea (1970); Vomiting (2144); Dysuria (2684); Decreased Appetite (4569)
| Date of Event |
03/23/2024
Type of Reportable Event
Malfunction
Event or Problem Description
On (b)(6) 2024, abbott point of care (apoc) was contacted by a customer regarding i-stat b-hcg cartridges that yielded a positive result on a 18 year old female patient with abdominal pain, decreased appetite, nausea, vomiting, dysuria.There was no additional patient information at the time of this report.Return product is not available for investigation.Method date collected tested result i-stat on (b)(6) 2021 09:56am 10:08am 25.1 iu/ml roche on (b)(6) 2021 (b)(6) <5.0 iu/ml there are no injuries associated with this event.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on limited information available that suggests the product was not performing within the variability of the assay.The investigation is underway.I-stat positive cut-off values: b-hcg < 5.0 iu/l negative 5.0 < ss-hcg < 25.0 iu/l indeterminate b-hcg >25.0 iu/l positive intended use: the i-stat® total beta-human chorionic gonadotropin (b-hcg) test is an in vitro diagnostic test for the quantitative and qualitative determination of b-hcg in venous whole blood or plasma samples using the i-stat 1 analyzer systems.The test is intended to be used as an aid in the early detection of pregnancy and is for prescription use only.
Additional Manufacturer Narrative
Apoc incident (b)(4).Apoc labeling was evaluated during the investigation as pertaining to the event.
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The investigation was completed on 24-apr-2024.A review of the device history record confirmed the cartridge lot met finished goods release criteria.Retained cartridges could not be tested as the cartridge lot expired on 14-may-2021, prior to the communication of the discrepant result on (b)(6) 2024.No deficiency has been identified for total b-hcg cartridge lot f20333.
Event or Problem Description
Na.